Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 368, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 10, 2021, 6:45 PM CDT for Blaine County, Kingfisher County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 6:45 PM CDT (23:45 UTC)
- Expired
- Jul 10, 2021, 7:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Blaine County, OK, Kingfisher County, OK
The radar
The Vance AFB radar (KVNX), 90 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 3:02 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Jul 10, 5:29 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1249 J/kg
- Mixed-layer CIN
- -280 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
647
WUUS54 KOUN 102345
SVROUN
OKC011-073-110030-
/O.NEW.KOUN.SV.W.0368.210710T2345Z-210711T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
645 PM CDT Sat Jul 10 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
West central Kingfisher County in central Oklahoma...
Northern Blaine County in northwestern Oklahoma...
* Until 730 PM CDT.
* At 645 PM CDT, a severe thunderstorm was located 4 miles west of
Hitchcock, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Watonga, Hitchcock, Loyal, Southard and Omega.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3597 9798 3572 9824 3597 9855 3606 9848
TIME...MOT...LOC 2345Z 303DEG 24KT 3598 9844
HAIL...1.00IN
WIND...60MPH
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:26 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jul 10, 3:26 PM CDT, 3 hours 19 minutes before
Area Forecast Discussion...UPDATED National Weather Service Norman OK 326 PM CDT Sat Jul 10 2021 .SHORT TERM... (This evening through Sunday) Issued at 322 PM CDT Sat Jul 10 2021 Storms are expected to continue to develop across southwest Missouri, southern Kansas, northeast Oklahoma and eventually north-central Oklahoma this afternoon. Storms will continue to develop along and ahead of a cold front that is moving into northwest Oklahoma this afternoon. Modest instability and strengthening deep layer sheer will support, storms with supercellular characteristics, at least initially. These storms will pose a large hail, damaging wind and at least a very low tornado risk. However, veered low level flow and more linear forcing along the surface front will lead to an expected quick transition to a more linear mode along the boundary. Primary hazard will become damaging wind gusts and with a secondary heavy rainfall concern as precipitable water values remain high. However, progressive nature of this activity is expected to limit the overall heavy rainfall threat. HRRR would suggest convection would approach the I-40 corridor 9pm or a little after. There has been a trend of slowing the southward progression down in the laster few runs. The storms would then approach the Red river around 3 or 4 in the morning. Although an overall downward trend is expected after midnight, some severe risk does appear possible through the night time hours. Will keep some lingering precip chances along the Red river Sunday morning, but most of the activity should be south of the area. Models are also showing another embedded shortwave rotating around the upper low to our northeast during the day Sunday. This may result in a few showers or thunderstorms during the afternoon hours, mainly along and east of the I-35 corridor. Otherwise, daytime temps will be a bit lower on Sunday as will the dewpoints as slightly drier air filters south behind the front. && .LONG TERM... (Sunday night through next Friday) Issued at 324 PM CDT Sat Jul 10 2021 The front exits the area and winds become light Sunday night and winds veer to the SE/S by Monday afternoon as the surface ridge axis moves eastward. The NAM/GFS suggest thunderstorm development over western north TX and western OK Monday evening into early Tuesday morning as a LLJ develops atop the retreating cold front, or weak warm front. Left POPs low for now, but will continue to watch trends. The midlevel low pressure system that brought us the cold front moves slowly across the midwest, before lifting northeast across the Great Lakes on Tuesday. Meanwhile, the broad upper ridge that has contributed to record heat across the western CONUS begins to break down and north flow aloft will likewise weaken over our area. A wave then translates across the northern plains midweek, and there are low POPs for precipitation for northern Oklahoma on Wednesday night into Thursday and again Thursday night into Friday. The associated frontal boundaries and bulk of precipitation, however, appears to remain well to our north. Thompson && .AVIATION... (18Z TAFS) Issued at 1221 PM CDT Sat Jul 10 2021 VFR conditions expected for the remainder of the afternoon with gusty southwest winds at most sites. A front will move from north to south late today and tonight with showers and thunderstorms expected along the front. Some MVFR ceilings/vis expected with the stronger activity. Winds will shift to the north behind the front. Skies are expected to clear from north to south late tonight into Sunday morning. && .UPPER AIR... Issued at 206 PM CDT Sat Jul 10 2021 Upper Air flights are planned for 20Z today and 00Z this evening... && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 68 85 64 87 / 80 0 0 10 Hobart OK 68 90 65 90 / 50 0 10 10 Wichita Falls TX 73 93 68 92 / 70 10 10 10 Gage OK 65 88 63 91 / 0 0 0 0 Ponca City OK 66 82 62 86 / 50 20 10 0 Durant OK 72 92 67 91 / 90 30 10 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...30 LONG TERM....01 AVIATION...30
Hazardous weather outlook, Jul 10, 12:10 PM CDT, 6 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1210 PM CDT Sat Jul 10 2021 OKZ004>048-050>052-TXZ083>090-111100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1210 PM CDT Sat Jul 10 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is an enhanced risk of severe thunderstorms this afternoon through early Sunday morning across portions of north central and central Oklahoma. There is a slight or marginal risk across the remainder of the area. Location... The enhanced risk is generally southeast of a line from Ponca City to Enid to El Reno, and northeast of a line from El Reno to Chickasha to Pauls Valley to Ada. Surrounding the enhanced risk, there is a slight risk of severe storms east of a line from Alva to Elk City to Altus Oklahoma to Vernon and Archer City Texas. There is a marginal risk of severe storms across far western sections of Oklahoma and north Texas. Timing... Thunderstorms will likely develop across northern and western Oklahoma around 4 PM and spread south through the evening and overnight. Severe weather potential will decrease from north to south behind a cold front. Severe storms will remain possible across parts of southern Oklahoma and north Texas through 4 AM Sunday morning. Impacts... The main severe weather threat will be damaging winds of 60 to 80 mph and hail up to the size of golf balls. Heavy rain and localized flooding will be possible. Tornado potential will be very low. Discussion... Thunderstorms are expected to develop near a cold front in southern Kansas or northern Oklahoma this afternoon with the storms spreading south this evening and overnight. Sufficient instability and wind shear will lead to the potential of supercell thunderstorms producing large hail and strong winds, especially late this afternoon and early this evening. As thunderstorms move south later this evening, the storms will likely develop into a line of storms and damaging winds will become the main threat, although large hail will still be possible. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across Oklahoma and north Texas should prepare for severe weather operations from mid afternoon through early Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Thunderstorms will remain possible Sunday morning and afternoon across southern Oklahoma and north Texas, although the severe weather potential will be low. Isolated storms will be possible over southeast Oklahoma and north central Texas on Monday. Storms will again be possible later in the week from Wednesday night through Friday with the highest chances of storms across northern and western Oklahoma Thursday night and Friday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jul 10, 4:34 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 434 PM CDT Sat Jul 10 2021 OKZ008-102200- Kay OK- 434 PM CDT Sat Jul 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Kay County Until 500 PM CDT... AT 430 PM CDT, a strong thunderstorm was located near Hardy, moving east at 30 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 40 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3679 9676 3683 9692 3700 9693 3700 9675 TIME...MOT...LOC 2130Z 282DEG 25KT 3692 9683 30
Special weather statement, Jul 10, 6:01 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
601 PM CDT Sat Jul 10 2021
OKZ013-020-102330-
Payne OK-Noble OK-
601 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Payne and eastern
Noble Counties Until 630 PM CDT...
AT 600 PM CDT, strong thunderstorms were along a line extending from
near Sooner Lake to 4 miles west of Morrison, moving east at 25 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3651 9701 3651 9703 3633 9703 3633 9692
3625 9692 3625 9682 3618 9682 3616 9671
3615 9671 3622 9720 3653 9707 3653 9700
TIME...MOT...LOC 2300Z 280DEG 24KT 3645 9702 3628 9709
30The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 4:34 PM CDT | Special Weather Statement | OUN | Kay | 26 min |
| Jul 10, 6:01 PM CDT | Special Weather Statement | OUN | Pawnee | 29 min |
| Jul 10, 6:41 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 49 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.